Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 182, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 4, 2003, 4:27 PM EDT for Charlton County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2003, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 4, 2003, 5:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Charlton County, GA
The radar
The Jacksonville radar (KJAX), 36 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 042027
SVRJAX
GAC049-042100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT FRI JUL 4 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHARLTON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 500 PM EDT
* AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS NEAR ST GEORGE...OR ABOUT
25 MILES WEST OF JACKSONVILLE...MOVING NORTH AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EDT...
ST GEORGE...
TOLEDO...
AREAS ALONG STATE ROAD 23 AND 121 IN SOUTHERN CHARLTON COUNTY...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.
LAT...LON 3056 8201 3041 8205 3041 8215 3065 8218
3065 8204
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT FRI JUL 4 2003 PUBLIC...SCTD TO NUMEROUS CONVECTION IS ONGOING ACRS THE WRN CWA...WHILE SOME DRIER AIR ALOFT AND NVA IS KEEPING CONVECTION SUPPRESSED SOMEWHAT OVER THE SERN CWA. FOR TONGT...AS BERMUDA HIGH AND RIDGE TRIES TO REESTABLISH ITSELF...DRIER AIR AT THE MID LVLS WL WORK ITS WAY IN FM THE SE...THIS IS SUPPORTED BY THE 12Z GFS ENSEMBLE THAT IS JUST ARRIVING...SO MUCH OF THE CONVECTION WL BE PUSHED OFF TO THE NW IN SE GA...OR ENDING BY FIREWORKS TIME AT DUSK. THE MAV POPS OF 10% WERE A LTL LOW...SO WL GO WITH AN ISOLD 20% TONGT. FOR SAT...DRIER AIR OVER THE CWA...WL SUPPORT LOWER POPS IN THE 30-40% RANGE...WITH ANY LINGERING HEAVY PCPN ACRS INLD SE GA DURBIN THE AFTN HOURS. FOR SUN...EASTERLY WAVE PUSHES NW INTO CNTRL FL AND PINCHES OFF DRIER AIR ACRS CWA...BUT MAIN VORT MAX AND PVA LOOKS TO BE SHUNTED JUST SW OF CWA WITH GNV/OCF HAVING THE BEST CHCS OF SEEING PCPN. NO MAJOR CHGS TO EXTENDED...WITH POPS A LITTLE HIGHER ON MONDAY AS MOISTURE POOLS OVER THE CWA...AND LINGERS THROUGH THE EXTENDED. 00Z OPERATIONAL MRF TRIES TO BLOW A FRNT THRU THE CWA ON FRI WITH MAJOR CHG IN THE LONGWAVE PATTERN...BUT ENSEMBLES HV ONLY LEANED TOWARD LOWER CHC POPS AND NEAR NORMAL TEMPS IN THE LOWER 90S...SO WL NOT TRY TO DRY OUT EXTENDED AT THIS TIME. MARINE...WILL CONTINUE WITH S-SW GRADIENT FLOW BECOMING SE IN THE AFTERNOONS. WINDS MAY INCREASE TO A STRAIGHT 15 FROM TIME TO TIME...BUT DIFFICULT TO PIN DOWN EXACTLY...SO WILL LEAVE 10 TO 15 WORDING FOR MOST PERIODS. WITH RIDGE POSITION OVER S PORTION OF AREA...BEST CHANCE FOR HIGHER WINDS WOULD BE OVER SE GA COASTAL WATERS. FIRE WX...NO HEADLINES. FCSTID = 21 AMG 72 91 73 91 / 30 40 10 40 SSI 74 87 75 89 / 10 30 10 30 JAX 72 91 72 91 / 20 30 20 30 SGJ 74 88 74 89 / 20 30 20 30 GNV 70 92 70 91 / 20 30 20 40 OCF 71 92 71 91 / 20 30 20 40 .JAX... FL...NONE. GA...NONE. HESS/CARROLL
Hazardous weather outlook, Jul 4, 12:00 PM EDT, 4 hours 27 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. STORM MOVEMENT IS GENERALLY TO THE NORTHEAST AT 10 TO 15 MPH. THE MAIN IMPACT OF THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH AND TORRENTIAL RAINFALL THAT MAY PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SOUTH TO SOUTHWESTERLY FLOW ACROSS THE REGION WILL CONTINUE TO BRING AN INFLUX OF TROPICAL MOISTURE TO THE AREA AND THE POTENTIAL FOR PERIODS OF LOCALLY HEAVY RAINFALL DURING MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY. SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT/HESS
In the hours before
Special weather statement, Jul 4, 3:15 PM EDT, 1 hour 12 minutes before
FLZ040-042000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT FRI JUL 4 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME WESTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 4 PM... AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTH OF RAINBOW LAKES ESTATES...OR ABOUT 7 MILES NORTH OF BEVERLY HILLS...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND ROMEO THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS INCLUDING U.S. HIGHWAY 41...AND POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS. HESS
Special weather statement, Jul 4, 4:15 PM EDT, 12 minutes before
FLZ023-024-GAZ164-042100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EDT FRI JUL 4 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN NASSAU...EASTERN BAKER AND CHARLTON COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 5 PM... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MACCLENNY TO BRYCEVILLE...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MACCLENNY...GLEN ST. MARY...BRYCEVILLE...CALLAHAN...ST. GEORGE AND HILLIARD THROUGH 500 PM EDT. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 40 MPH CAN BE EXPECTED. THE HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS INCLUDING U.S. HIGHWAYS 1 AND 301...AND POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS. HESS
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.